MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012535-80
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Device (2588); Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a superficial femoral artery that is 100% stenosed.The vessel was pre-dilated with a 6.0x200mm armada 18 balloon at nominal pressure.The 7.0x80mm absolute pro self-expanding stent (ses) was implanted; however, when attempting to post dilate the stent, the unspecified balloon was advanced into the stent; however, the stent folded in on itself (accordion) and had to place a non abbott stent at the distal edge of the absolute pro to cover it.The delivery system was removed under fluoroscopy.There was no adverse patient sequela reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, a.014 size guide wire was used.It should be noted the absolute pro vascular self-expanding stent system instructions for use (ifu) states: one 0.035" (0.89 mm) diameter guide wire.The deviation of the ifu does not appear to have contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that when attempting to post dilate the deployed absolute pro stent interaction between the balloon and the deployed absolute pro stent resulted in the reported difficult to advance.Interaction/manipulation resulted in the reported defective device-shortened (stent folded in on itself); thus ultimately resulting in the reported device damaged by another device.The treatment(s) appears to be related to the operational context of the procedure as another manufacturers stent was placed at the distal edge of the absolute pro to cover it.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18103342
Report Number2024168-2023-12475
Device Sequence Number17567341
Product Code NIP
UDI-Device Identifier08717648176081
UDI-Public08717648176081
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number1012535-80
Device Lot Number3041861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight56 KG
Patient RaceBlack Or African American